Heavy Snow, Arenac
- When
- February 7, 2:00 PM EST to February 8, 7:00 AM EST
- Where
- Arenac forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.043, -83.747 (the zone’s center; the record gives no point)
Arctic high pressure would move off to the east late on the 6th. Light snow developed late at night on the 6th, as warmer air tried to work north into the region.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
Arctic high pressure would move off to the east late on the 6th. Light snow developed late at night on the 6th, as warmer air tried to work north into the region. Much heavier snow got going on the afternoon and evening of the 7th, as low pressure crossed northwest Ohio and southeast Lower Michigan. By morning on the 8th, snowfall amounts topped out at around 10 inches in the Gladwin, Tawas, and Standish areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Feb 7, 12:31 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1231 PM EST THU FEB 7 2013
.SYNOPSIS...
ISSUED AT 427 AM EST THU FEB 7 2013
THE WARM FRONT THAT BROUGHT THE SNOW...HAS MOVED THROUGH THE
REGION...AND HAS LEFT A BRIEF BREAK OF FREEZING DRIZZLE AND LIGHT
SNOW. THE MAIN AREA OF LOW PRESSURE IN THE SOUTHERN PLAINS...WILL
TAKE AIM ON THE GREAT LAKES...LINKING UP WITH AN ALBERTA CLIPPER
LATER TODAY. THIS SYSTEM WILL BRING ACCUMULATING SNOW TO MUCH OF THE
REGION...AND HAS THE POTENTIAL TO PRODUCE MODERATE TO HEAVY SNOW
THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND SOUTH OF THE M-55
CORRIDOR. MID MICHIGAN WILL TAKE THE BRUNT OF THE STORM...WITH THE
HEAVIEST ACCUMULATIONS ALONG THE US-10 CORRIDOR.
&&
.UPDATE...
ISSUED AT 1117 AM EST THU FEB 7 2013
SFC ANALYSIS REVEALS INVERTED SFC TROUGH STRETCHING FROM ARKANSAS
UP THROUGH SE WISCONSIN AND INTO THE TIP OF THE MITT/STRAITS IN
NRN LOWER MICHIGAN. OVERNIGHT WARM ADVECTION SNOWFALL EXITED
EASTBOUND EARLIER THIS MORNING FOLLOWED BY A WEDGE OF MID LEVEL
DRY AIR (ABOVE 700 MB PER 12Z SOUNDING) CUTTING THROUGH NRN LOWER
MICHIGAN. AS A RESULT...WIDESPREAD FREEZING DRIZZLE AND LIGHT
ICING ACROSS A GOOD PART OF NRN LOWER MICHIGAN WHICH PROMPTED US
TO EXPAND THE ADVISORY...COVERING THE ICING AND EXPECTED SNOWFALL
LATER TODAY AND TONIGHT.
IN THE MEANTIME...STILL GETTING A BIT OF WARM ADVECTION/WARM
CONVEYOR BELT DRIVEN SNOWFALL ACROSS THE FAR SRN TIER OF COUNTIES
WHERE WE/VE HAD REPORTS OF AROUND 3 INCHES IN THE STANDISH AREA
SINCE EARLY MORNING. COMPLICATING MATTERS...STRETCHED OUT CORRIDOR
OF LIGHT SNOWFALL FROM NRN LAKE MICHIGAN ACROSS THE STRAITS/TIP OF
THE MITT AND CONTINUING INTO CANADA. HAS THE TELL-TALE LOOK OF
ONGOING MID LEVEL FRONTOGENETIC PROCESSES...INDUCED BY ENTRANCE
REGION FORCING/CIRCULATIONS AROUND A 110+ KNOT JET CORE STRETCHING
FROM THE U.P. INTO CANADA.
NO BIG CHANGES TO THE GOING FORECAST...EXCEPT TO EXPAND THE
ADVISORY TO CAPTURE THE FREEZING DRIZZLE/ICING PART OF THIS EVENT
AND TWEAK FORECASTS ACCORDINGLY. APPROACHING SHORT WAVE TROUGH IN
THE NRN PLAINS WILL ULTIMATELY SPIN-UP A SFC LOW OVER THE LOWER
LAKES THAT WILL TRACK THROUGH NRN OHIO/EXTREME SE LOWER MICHIGAN
TONIGHT. AXIS OF STRONG DEFORMATION FORCING STILL LOOKING TO FOCUS
HEAVIEST SNOWFALL ACROSS CENTRAL AND SOUTHERN LOWER MICHIGAN
MAINLY TONIGHT...WITH HEAVIER SNOW SKIRTING THE SE PART OF THIS
CWA. BUT FOR THE AFTERNOON...AFOREMENTIONED ENTRANCE REGION OF THE
UPPER JET (AND ASSOCIATED FORCING) EXPECTED TO FOLD DOWN THROUGH
NRN LOWER MICHIGAN AS THE SHORT WAVE TROUGH APPROACHES. SO SUSPECT
THE CORRIDOR OF SNOWFALL ACROSS THE TIP OF THE MITT WILL GRADUALLY
BUILD/FILL SOUTHWARD WITH TIME...LINKING UP WITH HEAVIER PRECIP
ADVANCING OUT OF SRN WISCONSIN. AS THIS OCCURS...FREEZING DRIZZLE
SHOULD END BY EARLY-MID AFTERNOON WHILE SNOW FILLS IN ACROSS NRN
LOWER MICHIGAN.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 427 AM EST THU FEB 7 2013
LARGE SCALE FLOW PATTERN HAS TURNED MORE ZONAL ACROSS THE CONUS
EARLY THIS MORNING...WITH FAST/CONFLUENT FLOW ACROSS THE GREAT LAKES
WHERE ARCTIC BRANCH JET MERGES WITH ZONAL/PACIFIC ORIGIN FLOW.
SHORT WAVE TROUGH CROSSING THE ROCKIES AND EMERGING OVER THE HIGH
PLAINS THIS MORNING...WITH WATER VAPOR IMAGERY SHOWING A COUPLE OF
DEFINED VORTICITY CENTERS OVER EASTERN MONTANA AND NEW MEXICO WITHIN
THIS TROUGH...WITH ANOTHER SUBTROPICAL DISTURBANCE CROSSING THE
LOWER MISSISSIPPI VALLEY. MIDNIGHT SURFACE ANALYSIS SHOWS 1033MB
HIGH ASSOCIATED WITH BITTERLY COLD AIR ACROSS ONTARIO (TEMPERATURES
IN THE -25F TO -35F RANGE NORTH OF LAKE SUPERIOR)...LOOSELY
ORGANIZED INVERTED TROUGHING ACROSS KANSAS/IOWA/SOUTHERN MINNESOTA
THOUGH LOCATED BENEATH AN AREA OF WEAK (1-2MB/3H) PRESSURE RISES.
LOW/MID LEVEL WARM ADVECTION IS SPREADING SNOW ACROSS MICHIGAN...
WITH A NICE PUSH OF MOISTURE WITHIN SOUTHWESTERLY LOW LEVEL FLOW
(ONE-HALF INCH PRECIPITABLE WATER VALUES UP TO THE MINNESOTA/IOWA
BORDER). BUT THERE IS DRIER AIR IN THE MID LEVELS (E.G., 00Z MPX
RAOB) THAT IS SPREADING ACROSS NORTHERN WISCONSIN...CUTTING THE SNOW
OFF AND RESULTING IN FREEZING DRIZZLE. THERE IS A BAND OF RADAR
RETURNS ACROSS SOUTHERN WISCONSIN EXTENDING BACK INTO NORTHERN
IOWA...BUT THESE RETURNS FIGHTING DRY AIR IN THE LOWER LEVELS (E.G.,
00Z DVN/ILX RAOBS). SO NOT EXACTLY MAKING FOR A NICE "CLEAN"
PRECIPITATION EVOLUTION...WHICH WILL BE PROBLEMATIC GOING FORWARD
TODAY.
INVERTED TROUGH UPSTREAM WILL WORKS ITS WAY EAST TODAY AHEAD OF HIGH
PLAINS SHORT WAVE TROUGH...WHICH WILL CROSS THE UPPER MIDWEST LATER
THIS AFTERNOON...THEN DIGS SOUTHEAST TONIGHT AS IT STRENGTHENS...
RUNNING ALONG THE SOUTHERN MICHIGAN BORDER BY FRIDAY MORNING.
PRECIPITATION EVOLUTION AND QPF/SNOWFALL TOTALS WILL BE THE FORECAST
CONCERN THROUGH TONIGHT...WITH MID LEVEL DRYING EARLY AND ARRIVAL OF
STRONGER DYNAMIC FORCING LATER.
LATEST RADAR TRENDS CONTINUE TO SUGGEST MID LEVEL DRYING EATING AWAY
AT THE BACK EDGE OF THE SNOWFALL ACROSS NORTHERN LOWER MICHIGAN...
KGRB 88D DOES HAVE SOME LIGHT (SUB 10DBZ) RETURNS AROUND THE RADAR
SITE BUT SURFACE OBS INDICATING FOG LIKELY MORE INDICATIVE OF
FREEZING DRIZZLE (WITH LIGHT FREEZING RAIN REPORTED EARLIER AT
GRB). ONE BIG DIFFERENCE BETWEEN WHAT IS GOING ON ACROSS WISCONSIN
VERSUS LOWER MICHIGAN IS FEED OF UPPER 20S/30S DEW POINTS FROM
ILLINOIS/SOUTHERN WISCONSIN UP ACROSS A WARM FRONT AND INTO NORTHERN
WISCONSIN WHERE TEMPERATURES ARE IN THE 20S...A CLASSIC FOG/STRATUS
SET UP. DEW POINTS ACROSS SOUTHERN LOWER MICHIGAN ARE IN THE
TEENS...SO NOT SEEING LOW STRATUS DEVELOPING ACROSS NORTHERN LOWER
MICHIGAN (THOUGH WE MIGHT EVENTUALLY ACROSS EASTERN UPPER/STRAITS
REGION). REGARDLESS...MID LEVEL MOISTURE IS GETTING STRIPPED AWAY
AND WILL CUT BACK APPRECIABLY ON MEASURABLE PRECIPITATION AT LEAST
FOR THE FIRST HALF OF THE DAY. ACROSS NORTHERN LOWER...LOW LEVEL
WARM ADVECTION/ISENTROPIC ASCENT WILL BE CONTINUING...BUT MOIST
LAYER WILL BE MOSTLY CUT OFF FROM TEMPERATURES BELOW -10C
(ESPECIALLY NORTH OF M-55) AND THUS ICE CRYSTAL DEVELOPMENT. SO THE
POSSIBILITY FOR SOME FREEZING DRIZZLE FOR THE MORNING THROUGH MIDDAY
HOURS WILL NEED TO BE ACCOUNTED FOR. LATER TODAY...WHILE MAIN SHORT
WAVE ENERGY REMAINS WELL UPSTREAM...700MB SHORT WAVE TROUGH MOVES
INTO SOUTHERN WISCONSIN/ILLINOIS. THIS ALLOWS MID LEVEL WINDS TO
BACK AND STRENGTHENS FRONTOGENETIC FORCING WITH MOIST LAYER
DEEPENING AGAIN BY EARLY AFTERNOON. THIS SHOULD ALLOW MEASURABLE
SNOW TO SPREAD BACK NORTH DURING THE AFTERNOON...AIDED BY INCREASING
UPPER DIVERGENCE WITHIN RIGHT ENTRANCE REGION OF A JET STREAK ACROSS
NORTHERN ONTARIO/QUEBEC. AS FOR SNOW AMOUNTS FOR THE DAYTIME...WILL
GO WITH 2-4 INCHES FROM MBL-APN AND POINTS SOUTH...WITH 1-2 INCHES
ACROSS THE REMAINDER OF NORTHERN LOWER. FOR EASTERN UPPER...MOIST
LAYER LOOKS TO REMAIN CONFINED BETWEEN -10C AND -20C THIS MORNING SO
MORE LIKELY WILL SEE LIGHT SNOW/FLURRIES FOR THE FIRST HALF OF THE
DAY. PERSISTENT WARM ADVECTION MAY ALLOW COLD AIR TO ERODE ENOUGH
THAT SOME FREEZING DRIZZLE MAY DEVELOP DURING THE AFTERNOON AND WILL
ACCOUNT FOR THAT. PROBABLY NOT MUCH MEASURABLE PRECIPITATION NORTH
OF THE BRIDGE THIS AFTERNOON.
FROM EARLY/MID AFTERNOON THROUGH TONIGHT WILL BE THE MAIN SHOW AS
FAR AS SNOWFALL GOES...AS SHORT WAVE ENERGY DIGS SOUTHEAST INTO THE
OHIO VALLEY...LEAVING A DEFORMATION ZONE HANGING BACK ACROSS LOWER
MICHIGAN. STRONGEST FRONTOGENESIS IS FORECAST ACROSS SOUTHERN LOWER
MICHIGAN...WHICH WILL PUT THE SOUTHEAST THIRD OF THE FORECAST AREA
ALONG THE NORTHERN EDGE OF THE HEAVIEST PRECIPITATION. SNOWFALL
EXPECTED TO BE WIDESPREAD ACROSS NORTHERN LOWER MICHIGAN...THEN
TAPER OFF HEADING INTO EASTERN UPPER WHERE THERE SHOULD BE A PRETTY
SHARP CUTOFF IN THE NORTHERN EDGE OF THE PRECIPITATION SHIELD DUE TO
DEVELOPING DEFORMATION (SOME FLURRIES/FREEZING DRIZZLE STILL A
POSSIBILITY NORTH OF THE BRIDGE). FORCING BEGINS TO WANE OVERNIGHT
ACROSS NORTHERN LOWER MICHIGAN...SO SNOW IS EXPECTED TO TAPER OFF
FROM WEST TO EAST AFTER MIDNIGHT. ADDITIONAL SNOW ACCUMULATIONS
WILL BE HIGHEST NEAR SAGINAW BAY...WILL HAVE AN AREA OF 6-9 INCHES
ACROSS GLADWIN/ARENAC/OGEMAW/IOSCO COUNTIES...WITH 3-5 INCHES FOR
AREAS IMMEDIATELY TO THE NORTHWEST (MISSAUKEE/ROSCOMMON/OSCODA/
ALCONA). GENERALLY 1-3 INCHES ACROSS THE REMAINDER OF NORTHERN
LOWER MICHIGAN.
AS FOR CURRENT HEADLINE STRUCTURE...LOOKS PRETTY GOOD AS IS. ONLY
REAL CHANGE WILL BE TO UPGRADE OSCODA COUNTY FROM AN ADVISORY AND
PUT THEM INTO THE WARNING AREA. STORM TOTALS FOR THE WARNED AREA
THROUGH TONIGHT WILL BE IN THE 6-12 INCH RANGE...HIGHEST TOTALS
FOR GLADWIN/ARENAC/IOSCO COUNTIES. REMAINING ADVISORY AREA LOOKS
FINE FOR THE TIME BEING...HEADLINES WILL STILL KICK IN AT NOON.
WILL KEEP AN EYE ON THE FREEZING DRIZZLE ISSUE AND SEE IF WE'LL
NEED TO EXPAND THE ADVISORY IN SPACE AND TIME. WOULD THINK THAT
WITH SNOW COVERED ROADS THAT WOULD MITIGATE THE ICY ROADS THREAT
TO SOME DEGREE...BUT WE'LL SEE HOW THINGS PLAY OUT OVER THE NEXT
SEVERAL HOURS. MAY BE ABLE TO COVER THE FREEZING DRIZZLE THREAT
WITH SPECIAL WEATHER STATEMENTS.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 427 AM EST THU FEB 7 2013
FRIDAY...HIGH PRESSURE AT THE SFC BUILDS INTO THE REGION, AND THE
500 MB HEIGHTS ARE BUILDING AS WELL. MOISTURE AT 850 MB IS LESS THAN
10% AND THE 700-500 MB LAYER RH IS LESS THAN 40%. SO THE SKY WILL
PROBABLY CLEAR OUT BY THE AFTERNOON. WITH THE 850 MB TEMPERATURES
AROUND -8C INSTABILITY WILL BE TOO LOW (DELTA T AROUND 10C) TO GET
ANY LAKE SNOW TO DEVELOP.
FRIDAY NIGHT...WILL BE DRY AS WELL, WITH SOME HIGH CLOUDS IN E UPPER
AS THE NEXT SYSTEM TRIES TO GET SOME MOISTURE OVER THE 500 MB RIDGE
AND INTO THE UPPER GREAT LAKES. OTHERWISE, TEMPERATURES WILL FALL
OVERNIGHT FROM RADIATIONAL COOLING AS HIGH PRESSURE CONTINUES TO
KEEP THE SKY CLEAR. WOULD NOT BE SURPRISED IF THE TEMPERATURES IN E
UPPER AND NE LOWER ARE COLDER FROM LIGHT NORTH WINDS AIDING THE COLD
AIR DRAINAGE OUT OF ONTARIO NORTH OF SAULT STE. MARIE. THERE COULD
BE SOME VERY COLD SPOTS OVER THE FORECAST AREA. EITHER AT OR BELOW
GUIDANCE.
SATURDAY...THE RETURN FLOW GETS GOING IN THE MORNING AND GOES
THROUGH THE DAY. 850 MB TEMPERATURES GET TO AROUND -3C BY 00Z NEAR
THE STRAITS. 700-500 MB LAYER MOISTURE BEGINS TO MOVE INTO THE
REGION NEAR E UPPER BY 00Z. THE DAY LOOKS DRY FOR THE MOST PART AND
PROBABLY SUNNY TO PARTLY CLOUDY. THE MODELS HAVE BACKED OFF THE
MOISTURE AROUND 850 MB WITH RH<10% BY 00Z. OVERNIGHT, THE DRY TREND
CONTINUES AS THE MODELS CATCH ONTO THE DRY AIR THAT WILL STILL BE IN
PLACE OVER THE REGION, THANKS TO THE 500 MB RIDGE AXIS THAT IS OVER
THE REGION BY 12Z.
EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY, THE 12Z ECMWF STILL
HAS THE PRECIPITATION OUT OF THE REGION WITH LOTS OF DRY AIR BELOW
THE 700-500 MB MOISTURE LAYER. THE GFS HAS MOISTURE THROUGH THE
COLUMN, AND PRECIPITATION WITH IT. THE PRECIPITATION DOESN'T START
UNTIL SUNDAY NIGHT FOR THE ECMWF. IT LOOKS LIKE DESPITE THE
SIMILARITIES IN THE TRACKS, THE ECMWF IS ABOUT 6 HOURS SLOWER THAN
THE GFS. WILL LEAVE THE GOING FORECAST WHICH IS THE AFTERNOON HAS
THE POPS, AND LIKELY POPS OVERNIGHT. HOWEVER, THERE IS A PERIOD OF
FREEZING RAIN ON BOTH MODELS, SO MAY ADD A MIX AT THIS POINT.
MONDAY, THE COLD AIR IS THROUGH THE REGION BY 12Z IN THE MORNING, SO
THE PRECIPITATION SHOULD BE ALL SNOW ACROSS N LOWER. MAY HAVE TO UP
THE GOING POPS AS THE SFC AND 500 MB LOWS ARE OVER THE REGION. THEN
OVERNIGHT THERE IS A DIFFERENCE IN THE 850 MB TEMPERATURES. THE GFS
IS TOO WARM FOR LAKE EFFECT SNOW, THE ECMWF IS JUST RIGHT. WILL KEEP
THE CHANCE POPS. TUESDAY, HIGH PRESSURE AND DRY AIR ON THE ECMWF
MAKES IT LOOKS LIKE A DRY DAY. THE GFS HANGS ON WITH ENOUGH MOISTURE
AND TEMPERATURES COLD ENOUGH FOR LAKE EFFECT SNOW IN THE MORNING.
WILL STEP THE POPS DOWN TO SLIGHT CHANCE. THINK THAT THE GFS IS A
LITTLE OVERDONE. OVERNIGHT IS DRY ON BOTH MODELS. WEDNESDAY, FOR
NOW, BOTH MODELS ARE DRY, BUT FOR DIFFERENT REASONS. THINK THAT THE
500 MB TROUGH ON THE GFS IS LITTLE BOGUS, WHICH THEN PULLS THE OTHER
500 MB TROUGH FARTHER NORTH IN THE OHIO VALLEY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1230 PM EST THU FEB 7 2013
MAIN CONCERNS ARE CEILINGS FOR THE BEGINNING OF THE TAF PERIOD.
ALL LOCATIONS KEEP GOING IN AND OUT OF IFR CONDITIONS AHEAD OF
MAIN WEATHER SYSTEM FOR LATER THIS AFTERNOON. AS SNOW DEVELOPS
ACROSS ALL OF NORTHERN MICHIGAN DURING THE AFTERNOON
HOURS...EXPECT ALL LOCATIONS TO REMAIN IN IFR CEILINGS AND VSBYS
THROUGHOUT THE NIGHT. AS STORM SYSTEM MOVES OFF TO THE EAST DURING
THE EARLY MORNING HOURS...SNOW WILL TAPER OFF AND CEILINGS WILL
IMPROVE TO MVFR WITH VSBYS FOLLOWING A COUPLE HOURS LATER.
&&
.MARINE...
ISSUED AT 427 AM EST THU FEB 7 2013
AN INVERTED TROUGH APPROACHING THE UPPER GREAT LAKES TODAY WILL
ALLOW FOR MOSTLY SOUTHEAST WINDS...PROBABLY MORE EASTERLY ALONG THE
SOUTHEAST UPPER PENINSULA SHORELINE. WINDS WILL PICK UP LATER TODAY
AND TONIGHT AS LOW PRESSURE DEVELOPS OVER THE OHIO VALLEY AND LIFTS
INTO WESTERN LAKE ERIE BY FRIDAY MORNING. WINDS WILL BACK AROUND
MORE TO THE NORTHEAST...AND WILL PROBABLY REQUIRE SMALL CRAFT
ADVISORIES TONIGHT AND INTO FRIDAY...ESPECIALLY WITHIN LAKE HURON
NEARSHORE ZONES.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR MIZ029-030-
032>036-041-042.
WINTER WEATHER ADVISORY UNTIL 6 AM EST FRIDAY FOR MIZ016>028-031.
LH...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 PM EST FRIDAY
FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 PM EST FRIDAY
FOR LMZ323-342-344>346.
LS...NONE.
&&
UPDATE...BA
SYNOPSIS...JSL
SHORT TERM...JPB
LONG TERM...JSL
AVIATION...TL
MARINE...JPBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 541 AM EST THU FEB 7 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 081100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 541 AM EST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL FREEZING DRIZZLE THIS MORNING ACROSS NORTHERN LOWER MICHIGAN WILL GIVE WAY TO STEADY SNOWFALL THIS AFTERNOON THAT WILL CONTINUE INTO TONIGHT. HEAVY SNOWFALL ACCUMULATIONS ARE EXPECTED FOR AREAS ALONG AND SOUTH OF THE M-72 CORRIDOR THROUGH FRIDAY MORNING. SEE ONGOING ADVISORIES AND WARNINGS FOR ADDITIONAL DETAILS. SOME PATCHY FREEZING DRIZZLE MAY OCCUR ACROSS EASTERN UPPER MICHIGAN THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTRY MIX OF PRECIPITATION MAY IMPACT PARTS OF NORTHERN MICHIGAN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX. JPB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
827 AM EST THU FEB 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW HESSEL 46.01N 84.42W
02/07/2013 M3.0 INCH MACKINAC MI SPOTTER
24 HR TOTAL THRU 8 AM. SNOWDEPTH 13 IN.
&&
LOCKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
836 AM EST THU FEB 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW DETOUR VILLAGE 45.99N 83.90W
02/07/2013 M3.0 INCH CHIPPEWA MI SPOTTER
12 HR TOTAL THRU 830 AM. SNOWDEPTH 18 IN.
&&
LOCKERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 845 AM EST THU FEB 7 2013 MIZ019-021>024-026>030-071700- CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE 845 AM EST THU FEB 7 2013 ...FREEZING DRIZZLE THROUGH THE MORNING HOURS... SNOW HAS TAPERED OFF FOR A TIME THIS MORNING LEAVING A WIDESPREAD AREA OF LIGHT FREEZING DRIZZLE ACROSS A GOOD PART OF NORTHERN LOWER MICHIGAN...PRODUCING A THIN LAYER OF ICE. THE LIGHT FREEZING DRIZZLE WILL PERSIST THROUGH AROUND NOON WITH SNOW THEN REDEVELOPING ACROSS ALL OF NORTHERN LOWER MICHIGAN DURING THE AFTERNOON HOURS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1012 AM EST THU FEB 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW DRUMMOND ISLAND 46.01N 83.70W
02/07/2013 M3.9 INCH CHIPPEWA MI COCORAHS
24 HR TOTAL THRU 7 AM. SNOWDEPTH 17 IN.
0700 AM SNOW PARADISE 46.63N 85.03W
02/07/2013 M3.4 INCH CHIPPEWA MI COCORAHS
24 HR TOTAL THRU 7 AM. SNOWDEPTH 29 IN.
&&
LOCKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1044 AM EST THU FEB 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM SNOW STANDISH 43.98N 83.96W
02/07/2013 M3.7 INCH ARENAC MI SPOTTER
6 HR TOTAL THRU 1030 AM. SNOWDEPTH 4 IN.
&&
LOCKERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1049 AM EST THU FEB 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FREEZING RAIN TRAVERSE CITY 44.75N 85.60W
02/07/2013 M0.10 INCH GRAND TRAVERSE MI BROADCAST MEDIA
FREEZING DRIZZLE STILL FALLING AT THIS TIME. REPORT FROM
7 AND 4 NEWS.
&&
LOCKERThe national radar mosaic for the moment the first event began.
8 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437768, 437769, 437770, 437771, 437772, 437773, 437774, 437775.